Alert archive / Indiana / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 6, 2022, 12:51 AM EDT for DeKalb County, LaGrange County, Steuben County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2022, 12:51 AM EDT (04:51 UTC)
- Expired
- Jul 6, 2022, 6:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, IN, LaGrange County, IN, Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 52 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
343
WGUS53 KIWX 060451
FFWIWX
INC033-087-151-061045-
/O.NEW.KIWX.FF.W.0007.220706T0451Z-220706T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
1251 AM EDT Wed Jul 6 2022
The National Weather Service in Northern Indiana has issued a
* Flash Flood Warning for...
Northwestern De Kalb County in northeastern Indiana...
Eastern Lagrange County in northeastern Indiana...
Western Steuben County in northeastern Indiana...
* Until 645 AM EDT.
* At 1250 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to locally over 5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Angola, Lagrange, Hamilton, Ashley, Hudson, Orland, Big Turkey
Lake, Salem Center, Elmira, Stroh, Flint, Brushy Prairie, Mongo,
Lake Gauge, Helmer, Big Long Lake, Golden Lake, Indianola, Nevada
Mills and Crooked Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when it is
harder to recognize the dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4153 8522 4157 8527 4164 8542 4168 8545
4176 8534 4176 8525 4174 8509 4173 8506
4168 8501 4166 8496 4151 8492 4148 8517
4150 8519 4153 8519
FLASH FLOOD...RADAR INDICATED
$$
FisherWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:54 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 5, 6:54 PM EDT, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
654 PM EDT Tue Jul 5 2022
.SYNOPSIS...
Issued at 305 PM EDT Tue Jul 5 2022
Chances for on and off showers and thunderstorms will continue
into at least Friday with some severe weather possible each day.
Warm temperatures will continue into Friday as well with
high in the 80s to 90s in addition to higher humidity.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 305 PM EDT Tue Jul 5 2022
Morning convection continued to dissipate into the midday time frame
helping to point towards the possibility that clouds dissipate into
the afternoon. The remnant convergent boundary that served as a
focus for morning storms will continue to slowly shift southwest.
Should we see some recovery, the ultimate position of that boundary
will be key to sparking evening thunderstorms as they could form
along it and the better instability will reside south of it. As
such, the HRRR brings instability back into the area allowing for
some afternoon recovery and for some storms to form likely along the
morning boundary. Minimal shear will be around to help sustain
storms, but mid level lapse rates surpassing 6.5-7 C/km has been
able to enter into the area behind the morning storms and, should
the storms get tall enough, this would help to at least allow for
hail as a threat from any afternoon thunderstorm cell that forms.
Models also indicate that some DCAPE will be present for storms to
work with, which would make wind damage a threat. However, DCAPE
would become a lesser factor if we aren't able to dry out the column
some. Areas from Kosciusko to Allen, IN county will need to be
watched closely in the short term for heavy rain especially if more
training of storms occur. A moist atmospheric column, as evidenced
by the around 2 inch PWATs and columnar dew points will help make
heavy rain a threat with any thunderstorms that form. Additionally,
we'll need to watch remnant forcing from convection across the
Northern and Central Plains for a late night/early Wednesday arrival
to the area. This would allow for another chance at showers and
thunderstorms with wind and heavy rain as the main threat. It'll
remain a muggy night tonight with 70 degree dew points and
temperatures at or a little warmer than that reading depending on
the coverage of rain/clouds.
Still continuing to see the boundary sag southward on Wednesday with
a chance for showers and thunderstorms south of that boundary,
generally south of US-30. Cooler and less humid conditions will be
possible north of the boundary in Hillsdale county. Again, wind
damage and heavy rain continue to be the main thunderstorms threats
with the moist atmospheric column, potential for training storms
along the boundary all within a microburst type set up without
substantial shear.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 305 PM EDT Tue Jul 5 2022
Continued chances for showers and thunderstorms occur Thursday with
70 degree dew points and highs in the 80s as the boundary nearby on
Wednesday pivots north some.
Models then begin to diverge on Friday about when to bring the front
down into the area and provide cooler temperatures and a relief to
humidity. Could see the relief wait one more day depending on the
orientation of the boundary.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 649 PM EDT Tue Jul 5 2022
Storms have rapidly developed just east of KSBN and should
continue ESE away from the airport. Satellite showing bands of
agitated cu south of these storms but so far development has been
suppressed. Increasing low level flow and approaching wave should
spark of expanding convection across the area, more limited for
the first few hours and then expanding more with time after 3 or
4Z. Monitoring upstream convection across IL, WI and IA that will
pose a threat for more impacts to both sites overnight, but how
these storms will evolve is a bit more unclear right now. TAFs
have been hit a bit more aggressive at both sites with amendments
likely over the next several hours. Flight conditions will likely
deteriorate once convection gets going, but for now have left
conservative.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 10 PM EDT /9 PM CDT/ this evening for INZ003-
004-008-009-012>018-020-022>027-032>034.
MI...Heat Advisory until 10 PM EDT this evening for MIZ077.
OH...Heat Advisory until 10 PM EDT this evening for OHZ004-005-015-
016-024-025.
LM...NONE.
&&
SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 5, 3:23 PM EDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 323 PM EDT Tue Jul 5 2022 INZ005>007-MIZ078>081-OHZ001-002-061930- Elkhart-Lagrange-Steuben-Cass MI-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH- 323 PM EDT Tue Jul 5 2022 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. There are chances for thunderstorms into tonight. Some of these storms could be strong to severe. Damaging wind, heavy rain, and perhaps hail up to 1 inch in diameter will be the primary threats in the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are daily chances for thunderstorms Tuesday into Saturday. Storms Wednesday and Wednesday evening could be strong to severe, with damaging wind, large hail, and heavy rain as the primary threats. Localized flooding is possible in areas that see the most rain into tonight. Heat indices in the 90s to near 100 are expected again on Wednesday, with the highest values along and south of highway 30. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ003-004-008-009-012>018-020-022>027-032>034-MIZ077-OHZ004-005-015- 016-024-025-061930- La Porte-St. Joseph IN-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash- Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 323 PM EDT Tue Jul 5 2022 /223 PM CDT Tue Jul 5 2022/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There are chances for thunderstorms into tonight. Some of these storms could be strong to severe. Damaging wind, heavy rain, and perhaps hail up to 1 inch in diameter will be the primary threats in the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are daily chances for thunderstorms Wednesday into Saturday. Storms Wednesday and Wednesday evening could be strong to severe, with damaging wind, large hail, and heavy rain as the primary threats. Localized flooding is possible in areas that see the most rain today into tonight. Heat indices in the 90s to near 100 are expected again on Wednesday, with the highest values along and south of highway 30. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-061930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 323 PM EDT Tue Jul 5 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. There are chances for thunderstorms into tonight. Some of these storms could be strong to severe. Damaging wind, heavy rain, and perhaps hail up to 1 inch in diameter will be the primary threats in the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are daily chances for thunderstorms Wednesday through Saturday. Storms Wednesday into Wednesday evening could be strong to severe, with damaging wind, large hail, and heavy rain as the primary threats. High temperatures Wednesday will be in the upper 80s and low 90s, with heat indices around 100 degrees.
In the hours before
Local storm report, Jul 5, 10:50 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM HEAVY RAIN 4 SSW MCGILL 40.96N 84.79W
07/05/2022 M4.50 INCH VAN WERT OH EMERGENCY MNGR
24 HOUR TOTAL RAINFALL.
&&
LWFLocal storm report, Jul 5, 10:51 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 2 WNW WALLEN 41.17N 85.21W
07/05/2022 ALLEN IN NWS EMPLOYEE
TREE LIMBS DOWN AND ESTIMATED WIND GUSTS TO
60 MPH.
&&Local storm report, Jul 5, 11:01 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HEAVY RAIN 4 S LEO-CEDARVILLE 41.16N 85.02W
07/05/2022 M7.39 INCH ALLEN IN TRAINED SPOTTER
2.39 INCHES THIS EVENING, 24 HOUR TOTAL 7.39
INCHES.
&&
PBMLocal storm report, Jul 5, 11:04 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 4 S LEO-CEDARVILLE 41.16N 85.02W
07/05/2022 ALLEN IN TRAINED SPOTTER
FENCE BLOWN DOWN, FLAG POLE BENT TO THE
GROUND.
&&
PBMLocal storm report, Jul 5, 11:17 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM FLASH FLOOD 4 ESE WALLEN 41.13N 85.10W
07/05/2022 ALLEN IN BROADCAST MEDIA
MULTIPLE CARS STRANDED IN HIGH WATER.
&&
PBMLocal storm report, Jul 5, 11:45 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM FLASH FLOOD 3 NNW NEW HAVEN 41.11N 85.05W
07/05/2022 ALLEN IN PUBLIC
22 INCHES OF WATER ON THE ROAD IN THE
BLACKHAWK SUBDIVISION NEAR STATE AND
LAHMEYER.
&&
LWFThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:01 PM EDT | Special Weather Statement | IWX | Noble | 29 min |
| Jul 5, 8:07 PM EDT | Special Weather Statement | IWX | Kosciusko | 23 min |
| Jul 5, 8:22 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 38 min |
| Jul 5, 8:23 PM EDT | Flash Flood Warning | IWX | Allen, DeKalb, Huntington, Noble, Wells, Whitley | 6 hr |
| Jul 5, 8:42 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 48 min |
| Jul 5, 9:28 PM EDT | Severe Thunderstorm Warning | IWX | Adams | 32 min |
| Jul 5, 9:46 PM EDT | Special Weather Statement | IWX | Allen | 44 min |
| Jul 5, 10:58 PM EDT | Areal Flood Warning | IWX | LaGrange | 71 min |
| Jul 6, 12:09 AM EDT | Flash Flood Warning | IWX | LaGrange | 6 hr |
| Jul 6, 12:43 AM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 14 hr |
| Jul 6, 2:24 AM EDT | Areal Flood Warning | IWX | Allen, DeKalb, Huntington, Noble, Wells, Whitley | 10 hr |
| Jul 6, 4:46 AM EDT | Special Weather Statement | IWX | Pulaski, White | 29 min |
| Jul 6, 5:20 AM EDT | Special Weather Statement | IWX | Cass, Fulton | 40 min |
| Jul 6, 6:07 AM EDT | Areal Flood Warning | IWX | LaGrange | 6 hr |
| Jul 6, 6:16 AM EDT | Special Weather Statement | IWX | Allen, Grant, Huntington, Wabash, Wells | 29 min |
| Jul 6, 6:20 AM EDT | Areal Flood Warning | IWX | DeKalb, LaGrange, Steuben | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.